MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112532
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Review of device history record no deviation was found in device history record.Verification of reserve samples no deviation was found.Sample investigation the customer provided one unused, non-contaminated unit, lacking its original primary packaging, for direct evaluation.Visual inspection confirmed the presence of a white speck, approximately 1 mm in diameter, located on the inner surface of the apex container.The anomaly generated a slight tactile protrusion, thereby corroborating the reported complaint.To further characterize the defect, the unit was filled with saline solution.Upon filling, the speck separated into two distinct portions, each adhering to the apex flaps, thereby confirming its presence within the fluid path.Detailed examination indicated that the material is consistent with a silicone residue.The most probable root cause is a residual from the tubing extrusion process that remained embedded within the apex container fluid path.Due to its characteristics and limited detectability, the contamination was not identified nor removed during subsequent in-process inspection and control stages.Measure the production department will be formally notified to reinforce awareness and diligence regarding in-process inspection controls, with specific emphasis on the identification and segregation of non-conforming products.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: i have 1 apex eva mixing container 3 liter bag and it has a white foreign matter inside the bag and i would like to report that issue.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key25563841
Report Number9681240-2026-00031
Device Sequence Number15971885
Product Code KPE
UDI-Device Identifier04046964539220
UDI-Public(01)04046964539220(11)250701(17)280629(10)25G29
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112532
Device Lot Number25G29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown